Dietary supplements 'send tens of thousands to ER each year suffering heart complications and chest pain' supp

Negative reactions to dietary supplements are sending tens of thousands of people to emergency departments across America, a new study has warned.
More than 23,000 visits occur due to complications, including heart palpitations, chest pain and tachycardia - a faster than normal heart rate - according to the Center for Disease Control and Prevention and the Food and Drug AdministrationScientists from the two government bodies warned of those visits, 2,154 patients are admitted to hospital each year.

Weight-loss supplements and those designed to boost energy levels were found to account for 71.8 per cent of all adverse complications, with 58 per cent of those, aged 20 to 34 years old.  Dr Andrew Geller, lead author of the study, and medical officer in the CDC's Division of Healthcare Quality Promotion told CBS News:
 'People may not realise dietary supplements can cause adverse effects but each year thousands of people are treated in emergency departments because of adverse events related to these supplements.' 
The health supplement market is a lucrative one, flush with pills and powders.

Source  - Daily Mail